MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 02-020-11-0325
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Aseptic loosening (4883)
Date of Event 08/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant medical products: 02-012-60-1425, 6588070- logic stem ext 14mm x 25mm; 02-022-35-2509, s054602- truliant tib imp ps insert sz 2.5 9mm; 02-022-45-2525, 6577301 - truliant tib fit tray cem sz 2.5f / 2.5t; 200-07-32, 6771931- advanced patella 32mm 3 peg implant; 204-70-00, 6580135 - tibial stem ext.Screw.
 
Event or Problem Description
As reported, approximately 1.5 years post op the initial right tka, this 52 y/o female patient was revised due to a loose femur.Patient complained of pain.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Section h10: (h3) the revision reported was likely the result of an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening.However, this cannot be confirmed as the devices were not available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, d8, g2, h6 (clinical codes, medical device problem code, component code and investigation findings.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
H11: no device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.The review identified the discoloration of the underside of the femoral component appears consistent with exposure to bone cement.The absence of bone cement adhesion was noted on the underside of the femoral component.This can indicate femoral loosening, which is consistent with the reported event; however, the reported femoral loosening cannot be confirmed as serial radiography was not provided.The red discoloration on the devices appears consistent with biological remnants.Overall, the tibial insert appears unremarkable for an implanted component.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and no discrepancies were found.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have been the result of an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening and inclusion of their tibial insert in the polyethylene packaging recall.Based on length of implantation, the reason for revision appears unlikely to be secondary to prosthesis wear.However, the reported prosthesis wear and loosening could not be confirmed and potential contributions of user- or patient-related considerations to the event could not be assessed as radiographs and relevant clinical information were not provided and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 2.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15326570
Report Number1038671-2022-00982
Device Sequence Number6484416
Product Code JWH
UDI-Device Identifier10885862314536
UDI-Public10885862314536
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02-020-11-0325
Device Catalogue Number02-020-11-0325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer02/23/2023
01/09/2026
03/02/2026
03/02/2026
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date03/17/2023
01/14/2026
03/06/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age52 YR
Patient SexFemale